MAUDE Adverse Event Report: SYNTHES GMBH AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC

SYNTHES GMBH AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC
Catalog Number 05.001.080
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, it was observed that after working on the bone, the air powered handpiece device remained active whether it was the drill bit, saw, or kirschner wire mounted in the adapter.According to the reporter, the specialist expressed concern, as this can lead to inconsistencies and pose a risk to the surgical team.It caused problems because if a threaded pin was inserted, it would retract while the handpiece was active.It was reported that the device was being used with a handswitch device and a 3m hose.It was further reported that the surgery was completed successfully.The injury does not cause major involvement to the patient; it was only soft tissues that became entangled in the drill bit.There were no reports of medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the actual device was returned for evaluation.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once the investigation has been completed, a follow-up report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: a visual and functional assessment was performed on the device.The following steps failed: section 10: general condition.Section 70: check for unintended motion.Section 90: check general function with apd hand switch.During the service evaluation the following failures were identified: functional : will not run.Visual : deformed/bent - housing.Internal finding : worn seal.Conclusion: failure reported is not confirmed.Root cause: component failure from wear.

Brand Name
AIR PEN DRIVE
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 4436
SZ   4436
9083863534
MDR Report Key24699668
Report Number8030965-2026-02857
Device Sequence Number10440167
Product Code HBB
UDI-Device Identifier07611819830899
UDI-Public(01)07611819830899
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K093361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown